New York, 2015

Hail in New York, July 21, 2015

July 21, 2015 · NWS OKX · 2 events in 1 county or zone

A passing upper level disturbance triggered an isolated severe thunderstorm in Rockland County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A passing upper level disturbance triggered an isolated severe thunderstorm in Rockland County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 21, 2:35 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 21, 2:35 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT TUE JUL 21 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. A BROAD
AREA OF HIGH PRESSURE SLOWLY BUILDS EAST LATE TONIGHT THROUGH
SATURDAY...THEN SLOWLY SLIDES OFFSHORE FOR THE REMAINDER OF THE
WEEKEND. MEANWHILE...A SLOW MOVING AND WEAKENING FRONTAL SYSTEM
SLOWLY APPROACHES FROM THE WEST SUNDAY-MONDAY...BEFORE SLIDING TO
THE EAST BY TUESDAY. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM
INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A NEARLY STATIONARY FRONT REMAINS JUST SOUTH OF LONG ISLAND THIS
AFTERNOON. SOME SPOTTY LIGHT RAIN SHOWERS CONTINUES TO FALL ALONG
THE FRONT. WILL CONTINUE TO CARRY SLIGHT CHANCE POPS FOR THESE
SHOWERS.

A COLD FRONT WEST OF THE REGION WILL APPROACH LATE THIS AFTERNOON
AND MOVE ACROSS THE REGION EARLY TONIGHT. THIS COLD FRONT WILL BRING
A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. BEST CHANCE OF SHOWERS
AND STORMS WILL BE BETWEEN 21Z-04Z. MAIN QUESTION IS...DESPITE THE
WARM AND HUMID AIRMASS...HOW MUCH OF A LIMITING FACTOR WILL THE
CLOUD COVER BE FOR THUNDERSTORM DEVELOPMENT. THERE ARE SOME BREAKS
IN THE CLOUDS NORTH AND WEST OF NYC. BIGGER QUESTION WILL BE CLOSER
TO THE COAST. WILL CARRY CHANCE POPS IN THE FORECAST FOR NOW...WITH
THE POTENTIAL THAT AN ISOLATED STRONGER STORM WILL DEVELOP AND
PRODUCE SOME GUSTY WINDS.

THE COLD FRONT MOVES THROUGH AROUND OR SHORTLY AFTER MIDNIGHT WITH
DRIER AIR AND ANY PRECIPITATION ENDS.

LOWS TONIGHT WILL FALL INTO THE UPPER 50S AND 60S. USED A MAV/MET
BLEND FOR TEMPERATURES TONIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
ON WEDNESDAY...AN UPPER TROUGH WITH A CLOSED LOW WILL REMAIN OVER
EASTERN CANADA AND THE NORTHEAST. A DEEP WEST TO NORTHWEST FLOW WILL
PREVAIL THROUGH THE DAY AS HEIGHTS SLOWLY RISE. AT THE SURFACE...
HIGH PRESSURE WILL SLOWLY BUILD EASTWARD. TEMPERATURES WILL CLIMB
INTO THE 80S...AND WITH DEW POINTS 50S...IT WILL FEEL QUITE
COMFORTABLE.

SURFACE HIGH PRESSURE WILL REMAIN IN PLACE THURSDAY AND FRIDAY WILL
DRY CONDITIONS. TEMPERATURES BOTH DAYS WILL BE IN THE 80S. WITH DEW
POINTS REMAINING IN THE 50S...THE COMFORTABLE CONDITIONS WILL
CONTINUE. EXPECT MOSTLY SUNNY SKIES THROUGH THE ENTIRE SHORT TERM
PERIOD. LOWS AT NIGHT WILL FALL INTO THE 50S AND 60S.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN BEACHES ON
WEDNESDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NORTHERN STREAM RIDGING BUILDS OVER THE AREA FRIDAY NIGHT AND
SATURDAY...WITH ASSOCIATED SUBSIDENCE KEEPING THINGS DRY. AS THE
RIDGE AXIS SLIDES TO THE EAST SATURDAY NIGHT...A PASSING SHORTWAVE
COULD TRIGGER AN ISOLATED SHOWER AND/OR THUNDERSTORM OVER FAR W
ORANGE COUNTY LATE SATURDAY NIGHT.

A PASSING NORTHERN STREAM SHORTWAVE IS SUFFICIENT CAUSE FOR CHANCE
POPS FOR SHOWERS AND THUNDERSTORMS ON SUNDAY OVER THE NW 1/2 OF THE
CWA AND SLIGHT CHANCE POPS SE...AS THE BEST FORCING IS EXPECTED TO
BE MAINLY TO THE N/W OF NYC.

A NORTHERN STREAM TROUGH THAT APPROACHES SUNDAY NIGHT...THEN SLOWLY
PASSES MONDAY/MONDAY NIGHT GIVES REASON FOR CHANCE POPS FOR
SHOWERS AND THUNDERSTORMS DURING THAT TIME FRAME.

THERE IS SOME DISAGREEMENT AMONG THE MODELS ON HOW SHARP THE
NORTHERN STREAM TROUGH WILL BE...AND HENCE HOW LONG IT WILL LINGER
OVER THE AREA. THE GFS IS SHARPER/LESS PROGRESSIVE AND THE ECMWF
WEAKER/QUICKER TO BUILD IN RIDGING BEHIND THE TROUGH. FOR NOW...JUST
HAVE SLIGHT CHANCE POPS IN ON TUESDAY TO REFLECT THIS DISAGREEMENT.

FOR TEMPERATURES FRIDAY NIGHT-TUESDAY A BLEND OF
MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE WAS USED. FOR NOW...EXPECT
TEMPERATURES TO BE WITHIN A FEW DEGREES OF EITHER SIDE OF NORMAL IN
THIS TIME FRAME.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A FEW SHOWERS HAVE POPPED UP JUST WEST OF THE CITY
TERMINALS...WITH KTEB MOST LIKELY TO BE IMPACTED PRIOR TO 21Z.
OTHERWISE...SHRA/TSRA WILL DEVELOP AS COLD FRONT APPROACHES FROM
THE WEST...WITH BEST CHANCES FROM 21-01Z OVER WESTERN TERMINALS
AND FROM 22-02Z OVER EASTERN TERMINALS. WILL USE A TEMPO GROUP FOR
MVFR CONDS TO COVER THIS. OTHERWISE...VFR.

S-SW WINDS 10-15 KT WILL BECOME NW AFTER PASSAGE OF COLD FRONT
THIS EVENING...AND THEN WILL INCREASE BY EARLY WEDNESDAY
AFTERNOON.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: SCT SHRA/TSRA FROM 21-01Z.

KLGA FCSTER COMMENTS: SCT SHRA/TSRA FROM 21-01Z.

KEWR FCSTER COMMENTS: FEW GUSTS TO 20 KT POSSIBLE THIS AFTERNOON.
SCT SHRA/TSRA FROM 21-01Z.

KTEB FCSTER COMMENTS: SCT SHRA/TSRA FROM 21-01Z.

KHPN FCSTER COMMENTS: SW WINDS 5-10 KT WITH SEA BREEZE NOT LIKELY.
SCT SHRA/TSRA FROM 21-01Z.

KISP FCSTER COMMENTS: SCT SHRA/TSRA FROM 22-02Z.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY.
.WEDNESDAY AFTERNOON...VFR. GUSTY NW WINDS.
.WEDNESDAY NIGHT...VFR WITH DIMINISHING WINDS.
.THURSDAY-SATURDAY...VFR.
.SUNDAY...MVFR OR LOWER POSSIBLE IN SCT SHRA/TSRA.

&&

.MARINE...
A COLD FRONT WILL MOVE ACROSS THE WATERS LATE THIS EVENING. THERE
WILL BE A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS WITH THE
FRONTAL PASSAGE. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE
COLD FRONT LATE TONIGHT INTO WEDNESDAY. WINDS AND SEAS WILL
GENERALLY REMAIN BELOW SMALL CRAFT LEVELS THROUGH FRIDAY. THERE IS A
CHANCE A FEW GUSTS TO  25KT COULD DEVELOP THURSDAY NIGHT ON THE
OCEAN IN SOUTHWEST FLOW. SEAS MAY ALSO BUILD TO 3-4 FT.

A RELAXED PRESSURE GRADIENT OVER THE REGION WILL KEEP WINDS TO 10 KT
OR LESS OVER THE WATERS FROM FRIDAY NIGHT INTO SUNDAY. THE SEABREEZE
COULD INCREASE WINDS OVER THE COASTAL OCEAN WATERS...NY HARBOR AND
THE S SHORE BAYS OF LONG ISLAND TO UP TO 15 KT SUNDAY
AFTERNOON/EVENING. WITH WINDS FORECAST TO BE LIGHT...WAVES/SEAS WILL
REMAIN BELOW SCA THRESHOLDS FRIDAY NIGHT-SUNDAY AS WELL.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH SATURDAY EVENING.

WHILE IT WILL NOT RAIN THE ENTIRE TIME FROM SUNDAY-MONDAY
NIGHT...THERE IS THE POTENTIAL FOR SIGNIFICANT RAINFALL DURING THIS
TIME FRAME. THERE IS ALSO THE POSSIBILITY OF LOCALLY HEAVY RAINFALL
FROM ANY STRONGER CONVECTION DURING THIS TIME FRAME. IF/WHEN THE
LOCALLY HEAVY RAINFALL OCCURS...THERE WILL BE THE POSSIBILITY OF
MINOR URBAN/POOR DRAINAGE FLOODING SUNDAY-MONDAY NIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BC
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...MALOIT
AVIATION...MPS
MARINE...BC/MALOIT
HYDROLOGY...BC/MALOIT
Hazardous weather outlook, Jul 21, 2:13 AM EST, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
313 AM EDT TUE JUL 21 2015

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-221000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
313 AM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-221000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
313 AM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
ISLAND BAYS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 21, 3:09 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
409 PM EDT TUE JUL 21 2015

NJZ004-006-103>106-212045-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
BERGEN-WESTERN BERGEN-WESTERN ESSEX-HUDSON-
409 PM EDT TUE JUL 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ESSEX...EASTERN
PASSAIC...HUDSON...NORTHERN BERGEN...ROCKLAND AND NEW YORK
COUNTIES...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS OVER LINCOLN PARK...OR NEAR
WAYNE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  PATERSON...BLOOMFIELD AND HAWTHORNE AROUND 420 PM EDT.
  PASSAIC AND RIDGEWOOD AROUND 425 PM EDT.
  PARAMUS...LYNDHURST AND RUTHERFORD AROUND 430 PM EDT.
  HACKENSACK...SECAUCUS...ORADELL AND TETERBORO AROUND 435 PM EDT.
  BERGENFIELD...RIDGEFIELD...UNION CITY AND ENGLEWOOD AROUND 440 PM
EDT.
  FORT LEE AROUND 445 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAWORTH...WYCKOFF...
MONTCLAIR...CLIFTON...BOGOTA...NUTLEY...ELMWOOD PARK...HARRINGTON
PARK...CRESSKILL AND TEANECK.

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4081 7435 4082 7433 4085 7433 4086 7432
      4087 7434 4090 7433 4091 7429 4089 7428
      4090 7427 4091 7427 4093 7429 4095 7428
      4100 7428 4100 7390 4074 7402
TIME...MOT...LOC 2008Z 278DEG 25KT 4090 7427

MALOIT
Special weather statement, Jul 21, 3:17 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT TUE JUL 21 2015

NYZ067-212045-
ORANGE-
417 PM EDT TUE JUL 21 2015

...A DEVELOPING THUNDERSTORM WILL AFFECT SOUTHERN ORANGE COUNTY...

AT 416 PM EDT...A STRONG THUNDERSTORM WAS NEAR VERNON VALLEY...OR
NEAR WARWICK...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...MONROE...WARWICK...GOSHEN...CHESTER...GREENWOOD LAKE...
FLORIDA...HARRIMAN...KIRYAS JOEL...WASHINGTONVILLE AND TUXEDO PARK.

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4139 7456 4145 7412 4120 7415 4115 7423
      4117 7430 4129 7455
TIME...MOT...LOC 2016Z 267DEG 19KT 4131 7446

MALOIT
Special weather statement, Jul 21, 4:15 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
515 PM EDT TUE JUL 21 2015

NJZ002-103-NYZ067>070-212200-
WESTERN PASSAIC-WESTERN BERGEN-NORTHERN
WESTCHESTER-ORANGE-ROCKLAND-PUTNAM-
515 PM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PASSAIC...
NORTHWESTERN BERGEN...ROCKLAND...PUTNAM...NORTHERN WESTCHESTER AND
SOUTHEASTERN ORANGE COUNTIES...

AT 515 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HARRIMAN TO UPPER GREENWOOD LAKE...AND MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  MONROE AND HARRIMAN AROUND 520 PM EDT.
  WEST POINT AROUND 535 PM EDT.
  PEEKSKILL AND SLOATSBURG AROUND 540 PM EDT.
  SUFFERN AROUND 545 PM EDT.
  MONSEY...POMONA AND YORKTOWN HEIGHTS AROUND 555 PM EDT.
  HAVERSTRAW...NEW CITY...MAHOPAC AND NANUET AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE AIRMONT...WEST
HAVERSTRAW...UPPER SADDLE RIVER...HIGHLAND MILLS...SPRING VALLEY...
THIELLS...CHESTNUT RIDGE...CROTONOON-HUDSON...HILLBURN AND PEACH
LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4120 7437 4124 7443 4139 7408 4140 7354
      4133 7355 4105 7408 4114 7444
TIME...MOT...LOC 2115Z 270DEG 22KT 4128 7411 4120 7440

MALOIT
Special weather statement, Jul 21, 5:10 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
610 PM EDT TUE JUL 21 2015

CTZ005-NYZ067>070-212245-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ORANGE-ROCKLAND-PUTNAM-
610 PM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FAIRFIELD...ROCKLAND...PUTNAM...NORTHERN WESTCHESTER AND
SOUTHEASTERN ORANGE COUNTIES...

AT 608 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FAHNESTOCK STATE PARK TO NEAR WEST POINT TO NEAR
MONROE...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  LAKE CARMEL...AND FAHNESTOCK STATE PARK AROUND 620 PM EDT.
  HAVERSTRAW...MAHOPAC...NEW CITY AND NEW FAIRFIELD AROUND 630 PM
EDT.
  PEEKSKILL AND CARMEL AROUND 635 PM EDT.
  DANBURY...OSSINING...BREWSTER AND BROOKFIELD AROUND 640 PM EDT.
  MOUNT KISCO...NEWTOWN...RIDGEFIELD...BETHEL...BEDFORD...REDDING AND
YORKTOWN HEIGHTS AROUND 645 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PEACH LAKE...WEST
HAVERSTRAW...PLEASANTVILLE...GOLDEN'S BRIDGE...CORNWALL ON HUDSON...
BUCHANAN...MOUNT IVY...HIGHLAND MILLS...BRIARCLIFF MANOR AND HIGHLAND
FALLS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4149 7344 4151 7339 4149 7337 4147 7330
      4145 7330 4132 7346 4108 7383 4126 7438
      4146 7400 4149 7393 4153 7353 4158 7352
      4158 7347
TIME...MOT...LOC 2208Z 277DEG 31KT 4150 7379 4137 7398 4126 7421

MALOIT
Special weather statement, Jul 21, 5:33 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
633 PM EDT TUE JUL 21 2015

NJZ002-004-103>106-NYZ067-069>071-073-212315-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-WESTERN PASSAIC-EASTERN
BERGEN-WESTERN BERGEN-WESTERN ESSEX-BRONX-NORTHERN
WESTCHESTER-SOUTHERN WESTCHESTER-ORANGE-ROCKLAND-SOUTHERN
WESTCHESTER-BRONX-
633 PM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD...
ESSEX...PASSAIC...BERGEN...BRONX...ROCKLAND...SOUTHERN WESTCHESTER
AND SOUTH CENTRAL ORANGE COUNTIES...

AT 632 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MONSEY TO SLOATSBURG TO ANDOVER...AND MOVING EAST
AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  RAMSEY...SUFFERN...SLOATSBURG AND PEARL RIVER AROUND 640 PM EDT.
  NYACK...MONSEY...TAPPAN...NORWOOD...UPPER NYACK AND ORANGEBURG
AROUND 645 PM EDT.
  TARRYTOWN...DOBBS FERRY AND NANUET AROUND 650 PM EDT.
  WHITE PLAINS...NORTH TARRYTOWN AND SCARSDALE AROUND 700 PM EDT.
  GREENWICH AND HARRISON AROUND 705 PM EDT.
  PORT CHESTER AND FAIRFIELD AROUND 710 PM EDT.
  WAYNE...BLOOMFIELD...MILLBURN...CALDWELL AND ORANGE AROUND 715 PM
EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ROCKLEIGH...UPPER
SADDLE RIVER...WEST NYACK...HAWORTH...WYCKOFF...MONTCLAIR...SPRING
VALLEY...LIVINGSTON...CLIFTON AND MONTVALE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4109 7450 4120 7437 4122 7440 4125 7434
      4105 7370 4101 7365 4098 7366 4072 7433
      4076 7438 4086 7432 4090 7433 4090 7427
      4097 7428 4100 7430 4102 7443 4105 7445
      4104 7450
TIME...MOT...LOC 2232Z 289DEG 30KT 4113 7403 4117 7417 4095 7472

MALOIT
Special weather statement, Jul 21, 5:44 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
644 PM EDT TUE JUL 21 2015

CTZ005-006-009-NYZ068-070-212330-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-PUTNAM-
644 PM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD... NORTHERN
NEW HAVEN...ROCKLAND...EASTERN PUTNAM AND NORTHERN WESTCHESTER
COUNTIES...

AT 643 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CANTON TO NEAR HAVERSTRAW...AND MOVING EAST AT 30
MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  GREENWICH AND BEDFORD AROUND 720 PM EDT.
  STAMFORD AROUND 725 PM EDT.
  NORWALK...NEW CANAAN AND DARIEN AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PEACH LAKE...
ARMONK...BREWSTER HILL...ROXBURY FALLS...CHIMNEY POINT...GOLDEN'S
BRIDGE...OXFORD...PUTNAM LAKE...BUCHANAN AND JEFFERSON VALLEY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4164 7294 4156 7295 4156 7285 4157 7283
      4101 7365 4109 7374 4116 7372 4120 7393
      4125 7397 4153 7357 4153 7353 4159 7347
      4150 7344 4151 7339 4147 7332 4151 7332
      4151 7316 4156 7316 4164 7298
TIME...MOT...LOC 2243Z 282DEG 25KT 4189 7292 4123 7394

MALOIT

The radar

The Brookhaven radar (KOKX), 100 km away, was scanning. The volume nearest the first event began at 22:43 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Rockland

When
July 21, 5:45 PM EST
Where
Rockland County, Nanuet
Measured
1 in hail
Reported by
Public
Coordinates
41.080, -74.020

Hail, Rockland

When
July 21, 5:48 PM EST
Where
Rockland County, Nanuet
Measured
1 in hail
Reported by
Public
Coordinates
41.080, -74.020

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597179, 597176.